Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 129, NWS Morristown, TN

July 25, 2010Monroe County, Polk County, Tennessee; Cherokee County, North Carolina

NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2010, 6:31 PM EDT for Monroe County, Polk County, Tennessee; Cherokee County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2010, 6:31 PM EDT (22:31 UTC)
Expired
Jul 25, 2010, 7:15 PM EDT
In force
44 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Cherokee County, NC, Monroe County, TN, Polk County, TN

The radar

The Knoxville radar (KMRX), 131 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2840 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:35 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 25, 2:35 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT SUN JUL 25 2010

.SHORT TERM (TONIGHT AND MONDAY)...
A MOIST AIR MASS IS IN PLACE OVER THE TN VALLEY...AND WITH A FRONT
APPROACHING FROM THE NORTH TONIGHT AND TOMORROW...RAIN CHANCES WILL
BE INCREASING. EXPECT MAINLY SCATTERED COVERAGE THROUGH THE REST OF
THE AFTERNOON AND EVENING...WITH THE BEST CHANCES NORTH CLOSER TO A
PRE-FRONTAL TROUGH. STORMS SHOULD WANE AFTER SUNSET...BUT WEAK LOW
LEVEL CONVERGENCE IN THE MOIST AIR MASS WILL KEEP A CHANCE THROUGH
THE NIGHT.

THE SURFACE FRONT WILL STALL JUST TO OUR NORTH ACROSS EASTERN KY
AND SOUTHERN WV...WTIH A PRE-FRONTAL TROUGH IN OUR VICINITY. THERE
WILL BE SOME WEAK UPPER DIVERGENCE TOMORROW...BUT WITH PRECIPITABLE
WATER VALUES WELL OVER 2 INCHES AND THE TROUGH ACROSS THE
AREA...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
ENTIRE AREA. HEAVY RAIN AND TRAINING STORMS WILL BE A THREAT DUE TO
VERY LIGHT STEERING WINDS. CLOUD COVER SHOULD HELP KEEP TEMPS IN
THE 85 TO 90 RANGE IN MOST SPOTS.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
MODELS KEEP BERMUDA RIDGE FLATTENED AND TO THE SOUTHEAST OF THE
FORECAST AREA BY MONDAY NIGHT WITH WEAK BOUNDARY NEAR OR ALONG THE
SOUTHERN BORDER. SCATTERED CONVECTION WILL CONTINUE ACROSS THE
FORECAST AREA INTO PART OF THE EVENING BEFORE DECREASING. TUESDAY
MORE SCATTERED CONVECTION SHOULD BREAK OUT WITH CONSIDERABLE CLOUDS
AS BOUNDARY LINGERS. ACTIVITY WILL DECREASE AGAIN TUESDAY EVENING.
PRECIPITABLE WATER VALUES REMAIN NEAR 2.00 INCHES MONDAY NIGHT INTO
TUESDAY NIGHT SO THERE IS A RISK OF LOCALLY HEAVY RAIN. WEDNESDAY
RIDGE TRIES TO RESTRENGTHEN AS BOUNDARY WEAKENS AND MOVES NORTH SO
LESS COVERAGE AND SLIGHTLY WARMER TEMPERATURES. THURSDAY A NEW
BOUNDARY BEGINS TO SINK SOUTH INTO THE NORTHERN SECTIONS OF THE
FORECAST AREA AS UPPER TROUGH DEVELOPS ACROSS THE NE STATES. THIS
FRONT LOOKS TO MOVE TO THE SOUTHERN BOUNDARY BY FRIDAY AND REMAIN
THERE OR JUST SOUTH OF THE TN/GA BORDER THROUGH THE WEEKEND. CLOUDS
AND RAIN WILL KEEP HIGH TEMPERATURES COOLER IN THE UPPER 80S TO MID
90S THROUGH THE EXTENDED. WILL FOLLOW THE HIGHER GUIDANCE NUMBERS
SINCE THE TREND FOR ABOVE NORMAL TEMPERATURES HAS BEEN A PRESENCE
FOR THE LAST COUPLE WEEKS AND HOPE THAT CLOUDS AND RAIN WILL LOWER
TEMPERATURES EVEN MORE.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

DGS/TD
Hazardous weather outlook, Jul 25, 3:31 AM EDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 AM EDT SUN JUL 25 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-260900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
331 AM EDT SUN JUL 25 2010 /231 AM CDT SUN JUL 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY...RESULTING
IN HEAT INDICES OVER 100 DEGREES ACROSS ACROSS MUCH OF THE CENTRAL
AND SOUTHERN TENNESSEE VALLEY...THE SEQUATCHIE VALLEY...AND THE
LOWER ELEVATIONS OF EXTREME SOUTHWEST NORTH CAROLINA. .
SCATTERED THUNDERSTORMS ARE ALSO EXPECTED...WITH THE MAIN THREATS
LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEAK FRONTAL BOUNDARY WILL STALL OVER THE REGION MONDAY...BEFORE
GRADUALLY DISSIPATING WEDNESDAY AND THURSDAY. THE BEST CHANCE FOR
MORE WIDESPREAD DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL BE ON
MONDAY AND TUESDAY IN THE VICINITY OF THE FRONT. A FEW OF THE
STORMS MAY BECOME STRONG TO SEVERE...BRINGING THE POSSIBILITY OF
DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 4:03 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
403 PM EDT SUN JUL 25 2010

NCZ060-061-252100-
CHEROKEE NC-CLAY NC-
403 PM EDT SUN JUL 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND CHEROKEE COUNTIES UNTIL
500 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MURPHY...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN UP TO ONE INCH PER HOUR...AND FREQUENT DANGEROUS
LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MURPHY...
HAYESVILLE...ANDREWS...MARBLE...BRASSTOWN...TUSQUITEE AND SHOOTING
CREEK.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

TG
Special weather statement, Jul 25, 4:32 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
432 PM EDT SUN JUL 25 2010

TNZ099-100-252115-
BRADLEY TN-HAMILTON TN-
432 PM EDT SUN JUL 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY AND EASTERN HAMILTON
COUNTIES UNTIL 515 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 12 MILES WEST OF CLEVELAND...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
HEAVY RAIN UP TO ONE INCH PER HOUR...AND FREQUENT DANGEROUS
LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEVELAND...SHADY
GROVE...MCDONALD...FLINT SPRINGS...WATERVILLE...GAP SPRINGS...
HOPEWELL AND TASSO.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:10 PM EDTSevere Thunderstorm WarningMRXCherokee, Clay50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.